Alert archive / South Carolina / Flash Flood Watches in 2014
Flash Flood Watch 2, NWS Charleston, SC
NWS Charleston, SC issued this flash flood watch at Jul 31, 2014, 7:45 PM EDT for Berkeley County, Colleton County, Dorchester County, South Carolina. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2014, 7:45 PM EDT (23:45 UTC)
- Expired
- Aug 1, 2014, 12:58 PM EDT
- In force
- 17 hr
- Issued by
- NWS Charleston, SC
- Flood severity
- None
Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 508 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
816 WGUS62 KCHS 312345 FFACHS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 745 PM EDT THU JUL 31 2014 SCZ043>045-049-050-052-010800- /O.NEW.KCHS.FF.A.0002.140731T2345Z-140801T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON- CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...EDISTO BEACH...CHARLESTON...DANIEL ISLAND... NAVAL WEAPONS STATION CHARLESTON 745 PM EDT THU JUL 31 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...CHARLESTON...COASTAL COLLETON...DORCHESTER...INLAND BERKELEY...INLAND COLLETON AND TIDAL BERKELEY. THIS INCLUDES THE CHARLESTON METRO AREA. * THROUGH FRIDAY MORNING * SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVERNIGHT INTO FRIDAY MORNING AND AFFECT PORTIONS OF CHARLESTON...BERKELEY...DORCHESTER AND COLLETON COUNTIES. BETWEEN 4 AND 8 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF THESE COUNTIES SINCE EARLY THURSDAY AFTERNOON WHICH RESULTED IN SIGNIFICANT FLASH FLOODING IN SOME LOCATIONS. ANY ADDITIONAL HEAVY RAINFALL THROUGH FRIDAY MORNING COULD RESULT IN RENEWED FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT LIFE AND PROPERTY...ESPECIALLY IN AREAS PRONE TO FLOODING. IF FLOODING DEVELOPS...MOVE TO HIGHER GROUND IMMEDIATELY. IF DRIVING...BE PREPARED FOR FLOODED ROADWAYS AND POSSIBLE ROAD CLOSURES. && $$
4 follow-up statements
173 WGUS62 KCHS 010151 FFACHS FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 951 PM EDT THU JUL 31 2014 SCZ043>045-049-050-052-011200- /O.CON.KCHS.FF.A.0002.000000T0000Z-140801T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON- CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...EDISTO BEACH...CHARLESTON...DANIEL ISLAND... NAVAL WEAPONS STATION CHARLESTON 951 PM EDT THU JUL 31 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...CHARLESTON...COASTAL COLLETON... DORCHESTER...INLAND BERKELEY...INLAND COLLETON AND TIDAL BERKELEY. * THROUGH FRIDAY MORNING * SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVERNIGHT INTO FRIDAY MORNING AND AFFECT PORTIONS OF CHARLESTON...BERKELEY...DORCHESTER AND COLLETON COUNTIES. BETWEEN 4 AND 8 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF THESE COUNTIES SINCE EARLY THURSDAY AFTERNOON WHICH RESULTED IN SIGNIFICANT FLASH FLOODING IN SOME LOCATIONS. ANY ADDITIONAL HEAVY RAINFALL THROUGH FRIDAY MORNING COULD RESULT IN RENEWED FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT LIFE AND PROPERTY...ESPECIALLY IN AREAS PRONE TO FLOODING. IF FLOODING DEVELOPS...MOVE TO HIGHER GROUND IMMEDIATELY. IF DRIVING...BE PREPARED FOR FLOODED ROADWAYS AND POSSIBLE ROAD CLOSURES. && $$
430 WGUS62 KCHS 010723 FFACHS FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 323 AM EDT FRI AUG 1 2014 SCZ043-049-010830- /O.CAN.KCHS.FF.A.0002.000000T0000Z-140801T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND COLLETON-COASTAL COLLETON- INCLUDING THE CITIES OF...WALTERBORO...EDISTO BEACH 323 AM EDT FRI AUG 1 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR COLLETON COUNTY HAS BEEN CANCELLED. THE MORE SIGNIFICANT RAINS ARE EXPECTED TO FALL EAST OF THE COUNTY TODAY. MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS STILL POSSIBLE. $$ SCZ044-045-050-052-011500- /O.CON.KCHS.FF.A.0002.000000T0000Z-140801T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DORCHESTER-INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...CHARLESTON...DANIEL ISLAND... NAVAL WEAPONS STATION CHARLESTON 323 AM EDT FRI AUG 1 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...CHARLESTON...DORCHESTER...INLAND BERKELEY AND TIDAL BERKELEY. * UNTIL 11 AM EDT THIS MORNING * SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA TODAY. BETWEEN 4 AND 8 INCHES OF RAIN FELL OVER PORTIONS OF CHARLESTON...DORCHESTER AND BERKELEY COUNTIES THURSDAY...WHICH PRODUCED SIGNIFICANT FLASH FLOODING IN SOME LOCATIONS. ADDITIONAL HEAVY RAINFALL IS LIKELY AGAIN THIS MORNING...WHICH MAY PRODUCE MORE FLOODING. THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED INTO THE AFTERNOON OR EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT LIFE AND PROPERTY...ESPECIALLY IN AREAS PRONE TO FLOODING. IF FLOODING DEVELOPS...MOVE TO HIGHER GROUND IMMEDIATELY. IF DRIVING...BE PREPARED FOR FLOODED ROADWAYS AND POSSIBLE ROAD CLOSURES. && $$
128 WGUS62 KCHS 011415 FFACHS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 1015 AM EDT FRI AUG 1 2014 SCZ044-045-052-011515- /O.CAN.KCHS.FF.A.0002.000000T0000Z-140801T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY- INCLUDING THE CITIES OF...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 1015 AM EDT FRI AUG 1 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR BERKELEY AND DORCHESTER COUNTIES HAS BEEN CANCELLED. ALTHOUGH HEAVY RAIN IS POSSIBLE TODAY...THE THREAT FOR WIDESPREAD FLOODING HAS DIMINISHED. $$ SCZ050-012000- /O.EXT.KCHS.FF.A.0002.000000T0000Z-140801T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHARLESTON- INCLUDING THE CITY OF...CHARLESTON 1015 AM EDT FRI AUG 1 2014 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHEAST SOUTH CAROLINA...INCLUDING THE FOLLOWING AREA...CHARLESTON. * UNTIL 4 PM EDT THIS AFTERNOON * NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA TODAY. BETWEEN 4 AND 8 INCHES OF RAIN FELL OVER PORTIONS OF CHARLESTON COUNTY THURSDAY...WHICH PRODUCED SIGNIFICANT FLASH FLOODING IN SOME LOCATIONS. ADDITIONAL HEAVY RAINFALL IS LIKELY AGAIN THIS AFTERNOON...WHICH MAY PRODUCE MORE FLOODING. * FLOODING COULD OCCUR QUICKLY...ESPECIALLY IN LOW-LYING AND POOR DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME AREA ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER...ESPECIALLY IN URBAN AREAS LIKE DOWNTOWN CHARLESTON AROUND THE TIME OF HIGH TIDE WHICH OCCURS AROUND 1212 PM THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT LIFE AND PROPERTY...ESPECIALLY IN AREAS PRONE TO FLOODING. IF FLOODING DEVELOPS...MOVE TO HIGHER GROUND IMMEDIATELY. IF DRIVING...BE PREPARED FOR FLOODED ROADWAYS AND POSSIBLE ROAD CLOSURES. && $$
241 WGUS62 KCHS 011658 FFACHS FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 1258 PM EDT FRI AUG 1 2014 SCZ050-011800- /O.CAN.KCHS.FF.A.0002.000000T0000Z-140801T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHARLESTON- INCLUDING THE CITY OF...CHARLESTON 1258 PM EDT FRI AUG 1 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR CHARLESTON COUNTY HAS BEEN CANCELLED. ALTHOUGH LOCALLY HEAVY RAIN IS POSSIBLE TODAY...THE THREAT FOR WIDESPREAD FLOODING HAS DIMINISHED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood watch went out at Jul 31, 7:39 PM EDT, 6 minutes earlier.
Area forecast discussion, Jul 31, 7:39 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
739 PM EDT THU JUL 31 2014
.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL LINGER NEAR THE SOUTHEAST COAST
THROUGH THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THE INITIAL LINE OF SHOWERS/TSTMS WHICH BROUGHT FLASH FLOODING TO
PORTIONS OF THE CHARLESTON METRO AREA HAS MOVED TO THE NORTH AND
IS AFFECTING UPPER CHARLESTON COUNTY AND EASTERN BERKELEY COUNTY.
THIS WILL BE THE AREA OF MOST CONCERN FOR FLASH FLOODING THROUGH
LATE EVENING AS SHOWERS/TSTMS TRAIN OFF THE ATLANTIC.
WATER VAPOR IMAGERY SHOWS A PRONOUNCED IMPULSE MOVE ACROSS ALABAMA
AND GEORGIA EARLY THIS EVENING WHICH IS PROGGED TO APPROACH THE
AREA FROM THE SOUTHWEST OVERNIGHT. SHOWERS/TSTMS ARE ALREADY
REDEVELOPING OVER CENTRAL AND WESTERN GEORGIA AHEAD OF THIS
FEATURE WITHIN A CORRIDOR OF ENHANCED UVM. THE LATEST SET OF
MESOSCALE MODELS INCLUDING THE RAP AND 4KM-WRF SUGGEST ADDITIONAL
SHOWERS/TSTMS WILL REDEVELOP OVER THE ATLANTIC AND MOVE INLAND
WELL AFTER MIDNIGHT. IT APPEARS SEVERAL ENHANCED CONFLUENCE ZONES
WILL SETUP OFF THE GEORGIA COAST IN THE VICINITY OF THE COASTAL
TROUGH WITH MEAN STEERING TRAJECTORIES FAVORING THE LOWER SOUTH
CAROLINA COAST AS 850-700 HPA WINDS VEER WITH TIME. PWATS SURGING
BACK NEAR 2 INCHES...ENHANCED UVM ASSOCIATED WITH THE APPROACHING
SHORTWAVE AND FAVORABLE WIND PROFILES ATOP THE HYBRID WEDGE
SUGGEST THERE WILL BE A CONTINUE RISK FOR HEAVY RAINFALL OVERNIGHT
INTO FRIDAY MORNING. ADJUSTED POPS UP PER GOING SHORT TERM AND
MODEL TRENDS...SHOWING CATEGORICAL POPS ACROSS THE FAR NORTH
THROUGH ABOUT 11 PM WITH 30-50 PERCENT POPS AFTER MIDNIGHT--HIGHEST
ALONG THE LOWER SOUTH CAROLINA COAST.
AS MUCH AS 4-8 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF
CHARLESTON...BERKELEY...DORCHESTER AND COLLETON COUNTIES OVER THE
PAST 12 HOURS...MOST OF WHICH HAS FALLEN WITH THE LAST 6 HOURS.
WITH THE RISK FOR ADDITIONAL HEAVY RAIN AND FLOODING POSSIBLE
OVERNIGHT INTO FRIDAY MORNING...A PRECAUTIONARY FLASH FLOOD WATCH
WILL BE ISSUED FOR THE AFOREMENTIONED COUNTIES UNTIL LATE FRIDAY
MORNING.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
FRIDAY AND FRIDAY NIGHT...A DEEP SOUTHWEST FLOW ALOFT WILL PREVAIL
ACROSS THE REGION BETWEEN AN UPPER TROUGH EXTENDING FROM THE GREAT
LAKES REGION THROUGH THE MIDDLE/LOWER MISSISSIPPI VALLEY AND A
STRONG UPPER RIDGE OVER THE WESTERN ATLANTIC. THIS WILL PUSH
PRECIPITABLE WATER VALUES UPWARDS OF 1.9 INCHES ACROSS THE AREA. AT
THE SURFACE...A WELL-DEFINED COASTAL TROUGH APPEARS TO SHIFT JUST
INLAND DURING THE DAY WHERE IT WILL LINGER THROUGH FRIDAY NIGHT. THE
DEEP MOISTURE COMBINED WITH CONVERGENCE ALONG/NEAR THE SURFACE
TROUGH WILL CAUSE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO
DEVELOP. IT APPEARS THE GREATEST COVERAGE WILL BE OFFSHORE EXTENDING
NORTHWARD INTO NORTH CAROLINA...AND ALSO JUST INLAND FROM THE COAST
ALONG THE WESTERN PERIPHERY OF THE TROUGH. GIVEN WEAK STORM MOTIONS
HAVE ADDED HEAVY RAINFALL TO THE FORECAST AS LOCALIZED FLOODING WILL
BE POSSIBLE. EXTENSIVE CLOUD COVER AND ONSHORE FLOW WILL LIMIT HIGHS
TO THE UPPER 80S TO AROUND 90 ACROSS MUCH OF THE AREA INLAND FROM
THE COAST. LOWS FRIDAY NIGHT SHOULD BE IN THE LOWER TO MID 70S.
SATURDAY THROUGH SUNDAY...UNSETTLED CONDITIONS WILL CONTINUE THROUGH
THE WEEKEND. THE UPPER TROUGH TO THE WEST WILL AMPLIFY WHILE STRONG
RIDGING PERSISTS OVER THE WESTERN ATLANTIC. MEANWHILE...A TROUGH OF
LOW PRESSURE AT THE SURFACE WILL LINGER NEAR OR JUST INLAND OF THE
COAST. DEEP SOUTHWEST FLOW ALOFT WILL CONTINUE TO CAUSE PRECIPITABLE
WATER VALUES TO RISE...LIKELY EXCEEDING 2 INCHES ACROSS MOST OF THE
REGION. THE ABUNDANT MOISTURE...CONVERGENCE NEAR THE TROUGH AND
SEVERAL DISTURBANCES PASSING IN THE SOUTHWEST FLOW ALOFT WILL RESULT
IN SHOWERS AND THUNDERSTORMS BECOMING LIKELY ACROSS MOST OF THE
AREA. THE THREAT FOR HEAVY RAINFALL AND LOCALIZED FLOODING WILL
CONTINUE AS WELL. TEMPERATURES WILL BE IMPACTED BY EXTENSIVE
CLOUDINESS AND GOOD COVERAGE OF SHOWERS/THUNDERSTORMS...THUS DO NOT
ANTICIPATE HIGHS EXCEEDING THE UPPER 80S. LOWS SATURDAY NIGHT SHOULD
BE IN THE LOWER TO MID 70S.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THANKS TO THE PRESENCE OF THE LINGERING DEEP TROUGH ALOFT AND DEEP
MOISTURE ACROSS THE AREA...THE ACTIVE PERIOD OF WEATHER WILL
CONTINUE INTO EARLY NEXT WEEK. THE SURFACE TROUGH IN THE AREA
FINALLY BEGINS TO WEAKEN TUESDAY INTO WEDNESDAY WHILE ATLANTIC
RIDGING BEGINS TO PUSH BACK IN FROM THE EAST. BY THE MIDDLE OF THE
WEEK IT APPEARS THAT WE WILL RETURN TO A MUCH MORE TYPICAL DIURNAL
PATTERN OF SHOWERS AND THUNDERSTORMS. ALSO...TEMPERATURES WILL WARM
BACK TO NEAR NORMAL VALUES LATE IN THE PERIOD.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
KCHS...SHOWERS AND POSSIBLY SOME THUNDERSTORMS ARE EXPECTED TO
ADVECT ONSHORE AND IMPACT THE TERMINAL BEGINNING LATE TONIGHT. IN
ADDITION...GIVEN THE EARLIER HEAVY RAINFALL THAT OCCURRED...SOME
PATCHY GROUND FOG COULD DEVELOP AND RESULT IN FLIGHT RESTRICTIONS.
AS A RESULT...THE TAF INDICATES PREVAILING SHOWERS WITH MVFR
CONDITIONS IN THE 09-16Z TIME FRAME. THEN VFR CONDITIONS SHOULD
PREVAIL...ALTHOUGH SHOWERS WITH AT LEAST SOME THUNDERSTORMS IN THE
VICINITY COULD BE AN ISSUE THROUGH ABOUT 20Z WITH ANY FLIGHT
RESTRICTIONS BEING TEMPORARY DURING TIMES OF HEAVIER RAINFALL. THE
SHOWERS/THUNDERSTORMS SHOULD SHIFT WEST OF THE TERMINAL LATER IN THE
AFTERNOON AS A COASTAL TROUGH MOVES INLAND.
KSAV...VFR CONDITIONS ARE GENERALLY EXPECTED TO PREVAIL AT THE
TERMINAL THROUGH 00Z SATURDAY. HOWEVER...PATCHY GROUND FOG COULD
RESULT IN TEMPORARY FLIGHT RESTRICTIONS TO MVFR LEVELS IN THE 09-13Z
TIME FRAME. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY
AFTERNOON...BUT GIVEN LOWER CONFIDENCE IN TIMING/COVERAGE HAVE LEFT
MENTION OUT OF THE FORECAST AT THIS TIME.
EXTENDED AVIATION...A SURFACE TROUGH WILL LINGER THROUGH EARLY NEXT
WEEK. AN UNSETTLED PERIOD IS EXPECTED AND THERE ARE INCREASING
CHANCES FOR PERIODIC FLIGHT RESTRICTIONS DUE TO SHOWERS AND
THUNDERSTORMS DURING THIS TIME.
&&
.MARINE...
ACROSS SC WATERS...A GRADIENT ENHANCED BETWEEN LOW PRESSURE TO THE
SOUTH AND HIGH PRESSURE TO THE NORTH WILL SUPPORT ELEVATED ONSHORE
WINDS OF 15-20 KT THIS EVENING...THEN THE GRADIENT AND ASSOCIATED
WINDS COULD RELAX SOMEWHAT OVERNIGHT. ACROSS GA WATERS...A WEAKER
GRADIENT CLOSER TO LOW PRESSURE WILL SUPPORT S/SE WINDS MAINLY 15
KT OR LESS. SEAS WILL RANGE FROM 2-4 FT ACROSS THE WATERS THROUGH
TONIGHT.
FRIDAY THROUGH MONDAY...A TROUGH OF LOW PRESSURE WILL LINGER NEAR OR
JUST INLAND OF THE COAST THROUGH EARLY NEXT WEEK. WINDS WILL
GENERALLY REMAIN ANYWHERE FROM EAST TO SOUTH ACROSS THE WATERS
DURING THIS TIME. WHILE THE GRADIENT MAY TIGHTEN AT TIMES AND ALLOW
FOR MODEST WIND INCREASES...OVERALL WINDS AND SEAS ARE EXPECTED TO
REMAIN BELOW ADVISORY THRESHOLDS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR SCZ043>045-049-
050-052.
MARINE...NONE.
&&
ST/JAQHazardous weather outlook, Jul 31, 4:25 PM EDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 425 PM EDT THU JUL 31 2014 GAZ087-088-099>101-114>119-137>141-SCZ040-042-043-047>049-051-012030- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER-BEAUFORT- COASTAL COLLETON-COASTAL JASPER- 425 PM EDT THU JUL 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAVY RAIN...THERE IS A POTENTIAL FOR HEAVY RAINFALL THROUGH THE WEEKEND. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ044-045-050-052-012030- DORCHESTER-INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY- 425 PM EDT THU JUL 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAIN...THE THREAT FOR FLASH FLOODING WILL PERSIST INTO EARLY EVENING ACROSS THE CHARLESTON TRI-COUNTY REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAVY RAIN...THERE IS A POTENTIAL FOR HEAVY RAINFALL THROUGH THE WEEKEND. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE RELAY FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE. AMZ330-350-352-354-374-012030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 425 PM EDT THU JUL 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 31, 5:51 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
551 PM EDT THU JUL 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM FLASH FLOOD NORTH CHARLESTON 32.85N 79.98W
07/31/2014 CHARLESTON SC BROADCAST MEDIA
REMUS ROAD AT DORCHESTER ROAD IS FLOODED. WATER
SURROUNDING HOMES.
&&
EVENT NUMBER CHS1400917Local storm report, Jul 31, 6:17 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
617 PM EDT THU JUL 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HEAVY RAIN 2 NW BURROUGHS 32.00N 81.27W
07/31/2014 M2.51 INCH CHATHAM GA MESONET
RELAYED BY SAVANNA MEDIA STATION.
&&
EVENT NUMBER CHS1400918Local storm report, Jul 31, 6:18 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
618 PM EDT THU JUL 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HEAVY RAIN 2 NW BURROUGHS 32.00N 81.27W
07/31/2014 M2.51 INCH CHATHAM GA MESONET
RELAYED BY SAVANNAH MEDIA STATION.
&&
CORRECTED REMARKS
EVENT NUMBER CHS1400918Local storm report, Jul 31, 6:52 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
652 PM EDT THU JUL 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 1 NNW CHARLESTON 32.80N 79.95W
07/31/2014 CHARLESTON SC EMERGENCY MNGR
ROAD CLOSED DUE TO FLOODING AT THE INTERSECTION OF KING
STREET AND HUGER STREET.
&&
EVENT NUMBER CHS1400919
TIMTELocal storm report, Jul 31, 6:55 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
655 PM EDT THU JUL 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD CHARLESTON 32.78N 79.94W
07/31/2014 CHARLESTON SC EMERGENCY MNGR
ROAD CLOSED DUE TO FLOODING ON BENNETT STREET BETWEEN
ASHLEY AVENUE AND RUTLEDGE AVENUE.
&&
EVENT NUMBER CHS1400920
TIMTELocal storm report, Jul 31, 6:57 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
657 PM EDT THU JUL 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 1 NW CHARLESTON 32.79N 79.95W
07/31/2014 CHARLESTON SC EMERGENCY MNGR
ROAD CLOSED DUE TO FLOODING AT THE INTERSECTION OF
ASHLEY AVENUE AND FISHBURNE STREET.
&&
EVENT NUMBER CHS1400921
TIMTEThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:48 AM EDT | Areal Flood Advisory | CHS | Colleton | 57 min |
| Jul 31, 12:36 PM EDT | Special Weather Statement | CHS | Charleston | 24 min |
| Jul 31, 1:54 PM EDT | Areal Flood Advisory | CHS | Charleston | 51 min |
| Jul 31, 2:39 PM EDT | Flash Flood Warning | CHS | Berkeley, Charleston, Dorchester | 4 hr |
| Jul 31, 3:20 PM EDT | Special Marine Warning | CHS | 40 min | |
| Jul 31, 5:03 PM EDT | Special Marine Warning | CHS | 117 min | |
| Jul 31, 6:10 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 95 min |
| Jul 31, 6:46 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 89 min |
| Jul 31, 6:52 PM EDT | Special Marine Warning | CHS | 113 min |
Nearby
Flash Flood Watches in South Carolina, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.